Rip Current, St. Johns
- When
- March 14, 3:45 PM EST
- Where
- St. Johns forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A 32 year old male died in the surf.
A moderate risk of rip currents was in effect with surf advertised at 2-3 feet.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A moderate risk of rip currents was in effect with surf advertised at 2-3 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 14, 1:15 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SAT MAR 14 2015
.NEAR TERM...THROUGH TONIGHT...
PREFRONTAL TROUGHING WILL HELP INITIATE SCATTERED SHOWERS AND
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FRONT WILL
REACH NORTHWESTERN COUNTIES AROUND 00Z...AND MOVE SOUTHEAST OF
THE AREA AROUND 09Z...WITH CLEARING BEHIND IT. WITH LOWER LEVEL
MOISTURE PRESENT BEHIND FRONT...HIGHER CLOUDS CLEARING OUT...
AND WINDS DIMINISHING...FOG AND STRATUS ARE EXPECTED TO DEVELOP
OVERNIGHT. AT THIS POINT...AREAS OF FOG FORECAST. DEPENDING ON HOW
FAST THE HIGHER CLOUDS CLEAR FOLLOWING THE FRONT...THE FOG COULD
BECOME DENSE. LOWS WILL GENERALLY BE IN THE LOWER TO MID 60S.
.SHORT TERM...SUNDAY THRU MONDAY NIGHT...
WEAK COLD FRONT MOVES THROUGH SUNDAY...MORE OF A MOISTURE BOUNDARY
THAN TEMPERATURE BOUNDARY...NOT MUCH COOLING BEHIND IT...BUT DRIER
AIR WILL FILTER IN. KEPT LOW POPS FAR SE PORTION OF AREA FOR A FEW
SHOWERS THAT MAY OCCUR SUNDAY AFTERNOON...ELSEWHERE DRY. ANOTHER
WARM DAY WITH ABOVE NORMAL TEMPS...LWR 80S INLAND...MID/UPR 70S
COAST.
CLEAR WEATHER SUNDAY NIGHT THRU MONDAY NIGHT...WITH CONTINUED
ABOVE NORMAL TEMPERATURES. LOWS GENERALLY MID 50S BOTH NIGHTS...
WITH HIGHS MONDAY LWR 80S INLND...MID/UPR 70S COAST.
.LONG TERM...TUESDAY THRU FRIDAY...
ONE MORE ABOVE NORMAL TEMPERATURE DAY TUESDAY...WITH HIGHS AROUND
80 OR LWR 80S INLAND...MID 70S COAST. CLEAR TO PARTLY CLOUDY
SKIES EXPECTED.
COLD FRONT MOVES SOUTHWARD OVER OUR AREA WEDNESDAY...LEADING TO
A COOLDOWN...MOST SUBSTANTIAL NORTHERN AREAS...WITH HIGHS UPR
60S/LWR 70S SE GA AND I-10 CORRIDOR...MID 70S FURTHER S EXCEPT
PERHAPS UPR 70S OCF AREA. DRY AGAIN ON WED.
WEAK SYSTEM ALOFT MOVES THROUGH ON ZONAL UPPER FLOW...LEADING TO
INCREASING RAIN CHANCES WEDNESDAY NIGHT THRU FRIDAY. HIGH TEMPS
THURSDAY AND FRIDAY EXPECTED TO BE 70-75 SE GA...75-80 NE FL WITH
LWR 70S COAST.
&&
.AVIATION...
A WEAK COLD FRONT WILL CROSS THE REGION TONIGHT. A FEW AFTERNOON
AND EVENINGS SHOWERS ARE EXPECTED...WITH AN ISOLATED THUNDERSTORM
POSSIBLE. LOWER LEVEL MOISTURE IS EXPECTED TO RESULT IN FOG AND
STRATUS FORMATION OVERNIGHT. IFR AND LOWER CONDITIONS ARE
ANTICIPATED.
&&
.MARINE...
WINDS/SEAS APPEAR TO BE BELOW ADVISORY CRITERIA OFFSHORE
COMPONENT...SO WILL DROP ADVISORY IN NEXT CWF ISSUANCE. A WEAK
COLD FRONT WILL PUSH SOUTH OF THE WATERS LATE TONIGHT INTO EARLY
SUNDAY. SURFACE HIGH PRESSURE WILL BUILD NORTH OF THE AREA MONDAY
THEN EAST OF THE FLORIDA PENINSULA THROUGH TUESDAY. A FRONT WILL
PUSH SOUTH ACROSS THE WATERS FROM THE NORTHEAST WEDNESDAY FOLLOWED
BY AN INCREASE IN NORTHEAST FLOW.
RIP CURRENTS: MODERATE RISK THIS AFTERNOON DUE TO LINGERING ESE
SWELLS. LOW RISK EXPECTED SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 82 52 82 / 10 10 10 0
SSI 61 75 54 75 / 30 10 10 0
JAX 62 82 56 82 / 20 10 10 0
SGJ 64 77 59 77 / 10 10 10 0
GNV 62 83 57 83 / 20 10 10 0
OCF 63 83 58 83 / 10 20 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT THIS
AFTERNOON FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO
ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM.
&&
WOLF/STRUBLE/WALSHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT SAT MAR 14 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-151900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 253 PM EDT SAT MAR 14 2015 ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... MODERATE RISK OF RIP CURRENTS. A FEW THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING. AN ISOLATED STRONG STORM WILL BE POSSIBLE. AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT...WITH PATCHY DENSE FOG POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AREAS OF FOG WITH PATCHY DENSE FOG IS EXPECTED SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
1 rip current. Local standard time, as filed.
A 32 year old male died in the surf.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, St. Johns | 2015-03-14 | 32 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569024.